All Issues

Volume 16, 2022

Volume 15, 2021

Volume 14, 2020

Volume 13, 2019

Volume 12, 2018

Volume 11, 2017

Volume 10, 2016

Volume 9, 2015

Volume 8, 2014

Volume 7, 2013

Volume 6, 2012

Volume 5, 2011

Volume 4, 2010

Volume 3, 2009

Volume 2, 2008

Volume 1, 2007

Advances in Mathematics of Communications

May 2007 , Volume 1 , Issue 2

Select all articles


New upper bounds on codes via association schemes and linear programming
Beniamin Mounits, Tuvi Etzion and Simon Litsyn
2007, 1(2): 173-195 doi: 10.3934/amc.2007.1.173 +[Abstract](3041) +[PDF](264.1KB)
Let $A(n, d)$ denote the maximum number of codewords in a binary code of length n and minimum Hamming distance $d$. Upper and lower bounds on $A(n, d)$ have been a subject for extensive research. In this paper we examine upper bounds on $A(n, d)$ as a special case of bounds on the size of subsets in metric association scheme. We will first obtain general bounds on the size of such subsets, apply these bounds to the binary Hamming scheme, and use linear programming to further improve the bounds. We show that the sphere packing bound and the Johnson bound as well as other bounds are special cases of one of the bounds obtained from association schemes. Specific bounds on $A(n, d)$ as well as on the sizes of constant weight codes are also discussed.
Cryptographic protocols on real hyperelliptic curves
M. J. Jacobson, R. Scheidler and A. Stein
2007, 1(2): 197-221 doi: 10.3934/amc.2007.1.197 +[Abstract](3835) +[PDF](292.6KB)
We present public-key cryptographic protocols for key exchange, digital signatures, and encryption whose security is based on the presumed intractability of solving the principal ideal problem, or equivalently, the distance problem, in the real model of a hyperelliptic curve. Our protocols represent a significant improvement over existing protocols using real hyperelliptic curves. Theoretical analysis and numerical experiments indicate that they are comparable to the imaginary model in terms of efficiency, and hold much more promise for practical applications than previously believed.
Double circulant and quasi-twisted self-dual codes over $\mathbb F_5$ and $\mathbb F_7$
T. Aaron Gulliver, Masaaki Harada and Hiroki Miyabayashi
2007, 1(2): 223-238 doi: 10.3934/amc.2007.1.223 +[Abstract](2719) +[PDF](197.6KB)
In this paper, we consider double circulant and quasi-twisted selfdual codes over $\mathbb F_5$ and $\mathbb F_7$. We determine the highest minimum weights for such codes of lengths up to 34 for $\mathbb F_5$ and up to 28 for $\mathbb F_7$, and classify the codes with these minimum weights. In particular, we give a double circulant self-dual [32, 16] code over $\mathbb F_5$ which has a higher minimum weight than the previously best known linear code with these parameters. In addition, a self-dual code over $\mathbb F_7$ is presented which has a higher minimum weight than the previously best known self-dual code for length 28.
The final form of Tao's inequality relating conditional expectation and conditional mutual information
Rudolf Ahlswede
2007, 1(2): 239-242 doi: 10.3934/amc.2007.1.239 +[Abstract](3432) +[PDF](87.4KB)
Recently Terence Tao approached Szemerédi's Regularity Lemma from the perspectives of Probability Theory and of Information Theory instead of Graph Theory and found a stronger variant of this lemma, which involves a new parameter. To pass from an entropy formulation to an expectation formulation he found the following: Let $Y$ , and $X,X'$ be discrete random variables taking values in $mathcal Y$ and $mathcal X$, respectively, where $mathcal Y \subset$ [ −1, 1 ], and with $X' = f(X)$ for a (deterministic) function $f$. Then we have
     $ \E(|\E(Y|X')-\E(Y|X)|)\leq2I(X\wedge Y|X')^{\frac12}.$
We show that the constant $2$ can be improved to $(2 \l n2)^{\frac{1}{2}}$ and that this is the best possible constant.
Gold and Kasami-Welch functions, quadratic forms, and bent functions
Jyrki Lahtonen, Gary McGuire and Harold N. Ward
2007, 1(2): 243-250 doi: 10.3934/amc.2007.1.243 +[Abstract](3820) +[PDF](125.4KB)
We use elementary facts about quadratic forms in characteristic 2 to evaluate the sign of some Walsh transforms in terms of a Jacobi symbol. These results are applied to the Walsh transforms of the Gold and Kasami-Welch functions. We prove that the Gold functions yield bent functions when restricted to certain hyperplanes. We also use the sign information to determine the dual bent function.
On the covering radii of extremal doubly even self-dual codes
Masaaki Harada and Akihiro Munemasa
2007, 1(2): 251-256 doi: 10.3934/amc.2007.1.251 +[Abstract](3627) +[PDF](114.1KB)
In this note, we study the covering radii of extremal doubly even self-dual codes. We give slightly improved lower bounds on the covering radii of extremal doubly even self-dual codes of lengths 64, 80 and 96. The covering radii of some known extremal doubly even self-dual [64, 32, 12] codes are determined.
The optimal isodual lattice quantizer in three dimensions
J. H. Conway and N. J. A. Sloane
2007, 1(2): 257-260 doi: 10.3934/amc.2007.1.257 +[Abstract](2616) +[PDF](91.5KB)
The mean-centered cuboidal (or m.c.c.) lattice is known to be the optimal packing and covering among all isodual three-dimensional lattices. In this note we show that it is also the best quantizer. It thus joins the isodual lattices $\mathbb Z$, $A_2$ and (presumably) $D_4, E_8$ and the Leech lattice in being simultaneously optimal with respect to all three criteria.
An extremal singly even self-dual code of length 88
Masaaki Harada and Takuji Nishimura
2007, 1(2): 261-267 doi: 10.3934/amc.2007.1.261 +[Abstract](3533) +[PDF](111.1KB)
An extremal singly even self-dual [88, 44, 16] code is constructed for the first time. Some optimal (extremal) singly even self-dual codes with weight enumerators which were not known to be attainable are also found for lengths 68 and 92.
Unconditionally secure chaffing and winnowing with short authentication tags
D. R. Stinson
2007, 1(2): 269-280 doi: 10.3934/amc.2007.1.269 +[Abstract](2914) +[PDF](160.4KB)
Rivest proposed the idea of a chaffing-and-winnowing scheme, in which confidentiality is achieved through the use of an authentication code. Thus it would still be possible to have confidential communications even if conventional encryption schemes were outlawed. Hanaoka et al. constructed unconditionally secure chaffing-and-winnowing schemes which achieve perfect secrecy in the sense of Shannon. Their schemes are constructed from unconditionally secure authentication codes.
   In this paper, we construct unconditionally secure chaffing-and-winnowing schemes from unconditionally secure authentication codes in which the authentication tags are very short. This could be a desirable feature, because certain types of unconditionally secure authentication codes can provide perfect secrecy if the length of an authentication tag is at least as long as the length of the plaintext. The use of such a code might be prohibited if encryption schemes are made illegal, so it is of interest to construct chaffing-and-winnowing schemes based on ''short'' authentication tags.

2021 Impact Factor: 1.015
5 Year Impact Factor: 1.078
2021 CiteScore: 1.8




Email Alert

[Back to Top]